Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 26, NWS Aberdeen, SD

November 4, 200726 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 4, 2007, 3:28 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 4, 2007, 6:00 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:28 AM CST (09:28 UTC)
In effect from
Nov 4, 2007, 6:00 PM CST
Expired
Nov 5, 2007, 5:01 PM CST
In force
23 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2271 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 040928
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
328 AM CST SUN NOV 4 2007

...A HIGH WIND WATCH IS NO LONGER IN EFFECT FOR CENTRAL AND
NORTHEAST SOUTH DAKOTA...

.AHEAD OF A STRONG COLD FRONT...GUSTY SOUTHWEST WINDS ARE
POSSIBLE EARLY SUNDAY AFTERNOON. WINDS WILL SHIFT TO THE NORTH AS
THE COLD FRONT MOVES QUICKLY THROUGH THE REGION SUNDAY AFTERNOON
AND EVENING. BEHIND THIS FRONT EXIST VERY STRONG NORTHWEST WINDS
AND A STRONG PRESSURE GRADIENT. THE STRONG WINDS WILL PERSIST THROUGH
MUCH OF MONDAY BEFORE DIMINISHING IN MONDAY AFTERNOON.

SDZ003>005-009-010-015>017-033>037-041730-
/O.UPG.KABR.HW.A.0002.071104T1800Z-071105T1400Z/
/O.NEW.KABR.WI.Y.0026.071104T1800Z-071105T2100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER
328 AM CST SUN NOV 4 2007 /228 AM MST SUN NOV 4 2007/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
3 PM CST /2 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
3 PM CST /2 PM MST/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

GUSTY WINDS ARE POSSIBLE EARLY THIS AFTERNOON AS A COLD FRONT
APPROACHES THE STATE. AS THIS STRONG CANADIAN FRONT PASSING
THROUGH THE REGION...VERY STRONG NORTHWEST WINDS WILL DEVELOP
ACROSS THE AREA LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY
AFTERNOON. WIND GUSTS OVER 45 MPH ARE POSSIBLE BEHIND THIS FRONT TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ006-018-041730-
/O.UPG.KABR.HW.A.0002.071105T0000Z-071105T1400Z/
/O.NEW.KABR.WI.Y.0026.071104T1800Z-071105T2100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
328 AM CST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 PM CST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AHEAD OF A COLD FRONT
AS IT APPROACHES THE STATE. AS THIS STRONG CANADIAN FRONT PASSING
THROUGH THE REGION...VERY STRONG NORTHWEST WINDS WILL DEVELOP
ACROSS THE AREA LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY
AFTERNOON. WIND GUSTS OVER 45 MPH ARE POSSIBLE BEHIND THIS FRONT
TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-041730-
/O.UPG.KABR.HW.A.0002.071105T0000Z-071105T1400Z/
/O.NEW.KABR.WI.Y.0026.071105T0000Z-071105T2100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
328 AM CST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A VERY STRONG CANADIAN COLD FRONT PASSING THROUGH THE UPPER
MIDWEST WILL BRING VERY STRONG NORTHWEST WINDS TO THE REGION
SUNDAY EVENING THROUGH MONDAY AFTERNOON. WIND GUSTS OVER 45 MPH ARE
POSSIBLE TONIGHT ACROSS NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ045-048-051-041730-
/O.UPG.KABR.HW.A.0002.071104T1800Z-071105T1400Z/
/O.NEW.KABR.WI.Y.0026.071105T0000Z-071105T2100Z/
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON
328 AM CST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG CANADIAN COLD FRONT PASSING THROUGH THE REGION WILL BRING
VERY STRONG NORTHWEST WINDS TO THE CENTRAL SOUTH DAKOTA SUNDAY AFTERNOON
THROUGH MONDAY MORNING. WIND GUSTS OVER 45 MPH ARE POSSIBLE
TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

CONNELLY
7 follow-up statements
000 
WWUS73 KABR 041052
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
452 AM CST SUN NOV 4 2007

...A HIGH WIND WATCH IS NO LONGER IN EFFECT FOR CENTRAL AND
NORTHEAST SOUTH DAKOTA...

.AHEAD OF A STRONG COLD FRONT...GUSTY SOUTHWEST WINDS ARE
POSSIBLE EARLY SUNDAY AFTERNOON. WINDS WILL SHIFT TO THE NORTH AS
THE COLD FRONT MOVES QUICKLY THROUGH THE REGION SUNDAY AFTERNOON
AND EVENING. BEHIND THIS FRONT EXIST VERY STRONG NORTHWEST WINDS
AND A STRONG PRESSURE GRADIENT. THE STRONG WINDS WILL PERSIST
THROUGH MUCH OF MONDAY BEFORE DIMINISHING MONDAY AFTERNOON.

SDZ003>006-009-010-015>018-033>037-041900-
/O.CON.KABR.WI.Y.0026.071104T1800Z-071105T2100Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER
452 AM CST SUN NOV 4 2007 /352 AM MST SUN NOV 4 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 3 PM CST /2 PM MST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 3 PM CST /2 PM MST/ MONDAY. 

GUSTY WINDS ARE POSSIBLE EARLY THIS AFTERNOON AS A COLD FRONT
APPROACHES THE STATE. AS THIS STRONG CANADIAN FRONT PASSING
THROUGH THE REGION...VERY STRONG NORTHWEST WINDS WILL DEVELOP
ACROSS THE AREA LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY
AFTERNOON. WIND GUSTS OVER 45 MPH ARE POSSIBLE BEHIND THIS FRONT
TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-045-048-051-041900-
/O.CON.KABR.WI.Y.0026.071105T0000Z-071105T2100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MURDO...PRESHO...FORT THOMPSON
452 AM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST MONDAY. 

A VERY STRONG CANADIAN COLD FRONT PASSING THROUGH THE UPPER
MIDWEST WILL BRING VERY STRONG NORTHWEST WINDS TO THE REGION
SUNDAY EVENING THROUGH MONDAY AFTERNOON. WIND GUSTS OVER 45 MPH
ARE POSSIBLE TONIGHT ACROSS NORTHEAST SOUTH DAKOTA AND WESTERN
MINNESOTA.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

CONNELLY
000 
WWUS73 KABR 041533
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
933 AM CST SUN NOV 4 2007

...STRONG WINDS ON THE WAY...

.BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED THIS AFTERNOON
BEFORE THE WINDS BECOME NORTHWEST AS A COLD FRONT MOVES QUICKLY
THROUGH THE REGION LATE THIS AFTERNOON AND EVENING. BEHIND THIS
FRONT WILL BE VERY STRONG NORTHWEST WINDS. THE STRONG WINDS WILL
PERSIST THROUGH MUCH OF MONDAY BEFORE DIMINISHING LATE MONDAY
AFTERNOON.

SDZ003>006-009-010-015>018-033>037-042345-
/O.EXT.KABR.WI.Y.0026.071105T0000Z-071105T2100Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER
933 AM CST SUN NOV 4 2007 /833 AM MST SUN NOV 4 2007/

...WIND ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 3 PM CST /2 PM MST/ MONDAY. 

AS A STRONG CANADIAN COLD FRONT PASSES THROUGH THE REGION...VERY
STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA BY EARLY
EVENING AND LAST THROUGH MONDAY AFTERNOON. WIND GUSTS UP TO 50 MPH
ARE POSSIBLE BEHIND THIS FRONT TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-045-048-051-042345-
/O.CON.KABR.WI.Y.0026.071105T0000Z-071105T2100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MURDO...PRESHO...FORT THOMPSON
933 AM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST MONDAY. 

A VERY STRONG CANADIAN COLD FRONT PASSING THROUGH THE UPPER
MIDWEST WILL BRING VERY STRONG NORTHWEST WINDS TO THE REGION
SUNDAY EVENING THROUGH MONDAY AFTERNOON. WIND GUSTS UP TO 50 MPH
ARE POSSIBLE TONIGHT ACROSS NORTHEAST SOUTH DAKOTA AND WESTERN
MINNESOTA.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 042339
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
539 PM CST SUN NOV 4 2007

...STRONG WINDS ON THE WAY...

.BREEZY NORTHWEST WINDS WILL OCCUR OVERNIGHT AS A STRONG COLD
FRONT MOVES THROUGH THE REGION. THE STRONG WINDS WILL PERSIST
THROUGH MUCH OF MONDAY BEFORE DIMINISHING LATE MONDAY AFTERNOON.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-051000-
/O.CON.KABR.WI.Y.0026.071105T0000Z-071105T2100Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
539 PM CST SUN NOV 4 2007 /439 PM MST SUN NOV 4 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
MONDAY. 

AS A STRONG CANADIAN COLD FRONT PASSES THROUGH THE REGION...VERY
STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA TONIGHT AND
LAST THROUGH MONDAY AFTERNOON. SUSTAINED WINDS WILL RANGE FROM 25
TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH IN SOME LOCATIONS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TMT
000 
WWUS73 KABR 050329
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
929 PM CST SUN NOV 4 2007

...OVERNIGHT PORTION OF WIND ADVISORY CANCELED...

.BREEZY NORTHWEST WINDS WILL OCCUR OVERNIGHT AS A STRONG COLD
FRONT MOVES THROUGH THE REGION. SLIGHTLY STRONGER WINDS ARE
EXPECTED MONDAY AFTERNOON.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-051100-
/O.EXT.KABR.WI.Y.0026.000000T0000Z-071105T2300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
929 PM CST SUN NOV 4 2007 /829 PM MST SUN NOV 4 2007/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ TO 5 PM
CST /4 PM MST/ MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM CST /8 AM MST/ TO
5 PM CST /4 PM MST/ MONDAY. 

A COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT AND BRING
BREEZY NORTHWEST WINDS FROM 20 TO 30 MPH ACROSS THE AREA. IT NOW
APPEARS THE STRONGER WINDS IN THE 25 TO 35 MPH RANGE...WITH GUSTS
NEAR 45 MPH WILL HOLD OFF UNTIL MONDAY AFTERNOON. BREEZY WINDS ARE
STILL EXPECTED OVERNIGHT...BUT WIDESPREAD SUSTAINED WINDS OVER 30
MPH ARE NO LONGER EXPECTED.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TMT
000 
WWUS73 KABR 051028
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
428 AM CST MON NOV 5 2007

...WIND WILL REDEVELOP THIS MORNING AND WILL LAST THROUGH THIS AFTERNOON..

.BREEZY NORTHWEST WINDS ARE EXPECTED LATE MONDAY MORNING THROUGH
THE AFTERNOON HOURS AS WIND INTENSIFY ACROSS THE REGION.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-051830-
/O.EXT.KABR.WI.Y.0026.000000T0000Z-071105T2300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
428 AM CST MON NOV 5 2007 /328 AM MST MON NOV 5 2007/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON. 

STRONG CANADIAN HIGH PRESSURE WILL BRING GUSTY NORTHWEST WINDS
TO THE REGION THIS MORNING AND LASTING THROUGH THIS AFTERNOON.
SUSTAINED WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.
WINDS WILL RAPIDLY SUBSIDE BY THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SD/CONNELLY
000 
WWUS73 KABR 051509
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
909 AM CST MON NOV 5 2007

...STRONG WIND IS REDEVELOPING THIS MORNING AND WILL LAST THROUGH
THIS AFTERNOON..

.THE FORECAST AREA CONTINUES TO REMAIN IN A TIGHT PRESSURE
GRADIENT. THE RESULT IS STRONG NORTHWEST WINDS...WHICH ARE
EXPECTED FROM MID MORNING THIS MORNING THROUGH THE LATE AFTERNOON
HOURS.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-052300-
/O.CON.KABR.WI.Y.0026.000000T0000Z-071105T2300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
909 AM CST MON NOV 5 2007 /809 AM MST MON NOV 5 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON.

STRONG NORTHWEST WINDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL PERSIST THROUGH LATE THIS AFTERNOON.

WILL USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A
HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 052301
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
501 PM CST MON NOV 5 2007

...WIND ADVISORY NO LONGER IN EFFECT...

.NORTHWEST WINDS WILL DIMINISH THIS EVENING AS HIGH PRESSURE
BUILDS INTO THE AREA.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060015-
/O.CAN.KABR.WI.Y.0026.000000T0000Z-071105T2300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
501 PM CST MON NOV 5 2007 /401 PM MST MON NOV 5 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

AS HIGH PRESSURE BUILDS INTO THE REGION THIS EVENING...NORTHWEST
WINDS WILL DIMINISH BELOW ADVISORY LEVELS. 

$$
TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 3, 9:42 PM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, Nov 3, 9:42 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
942 PM CDT SAT NOV 3 2007

.UPDATE...REST OF TONIGHT
TEMPERATURES DROPPING QUICKLY THIS EVENING WHERE WINDS GO LESS
THAN 5 KNOTS. MBG ALREADY DOWN TO PREVIOUS FORECAST LOW. WHERE
WINDS MANAGE TO BUMP UP AROUND 10 KNOTS...RISES OF SEVERAL DEGREES
HAVE BEEN NOTED. ALL THIS SAID...ONLY LOWERED OVERNIGHT LOWS A
COUPLE DEGREES...ESPECIALLY IN AREAS THAT HAVE COOLED QUICKLY THIS
EVENING. 00Z NAM SHOWING HIGH CLOUDS ARRIVING A LITTLE
LATER...MORE SO AROUND 12Z SO ADJUSTED SKY COVER DOWNWARD FOR MUCH
OF THE NIGHT...THEN INCREASED CLOUDS AFTER 06Z. REST OF FORECAST
LOOKS ON TRACK AND UPDATED PRODUCTS HAVE BEEN SENT.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH 12Z TUESDAY.
BIGGEST CHALLENGE IN THE NEAR TERM DEALS WITH WINDS FOR SUNDAY
EVENING/NIGHT...ALONG WITH TEMPERATURES DURING THE DAY MONDAY.

FOR THE NEARER TERM...NEXT COLD FRONT GETTING READY TO SWEEP
QUICKLY THROUGH THE AREA. PREFRONTAL TROF IS NOW AT THE JAMES
RIVER VALLEY WITH ACTUAL COLD FRONT NOW PUSHING INTO NW SD. MID
LEVEL OMEGA AND 7H-6H FRONTOGENESIS PROVIDING FOR AREA OF CLOUDS
NOW ACROSS THE ERN CWA...AND THOSE SHOULD CLEAR THE AREA BY 02Z.
WINDS WILL GUST UP BRIEFLY THIS EVENING WITH COLD FROPA
PASSAGE...ANY MAY BUMP UP AGAINST ADVRY CRITERIA...BUT DONT EXPECT
THEM TO GO OVER CRITERIA. ALSO...WITH TEMPERATURES NOT WARMING
FULLY OUT WEST...AND RH VALUES REMAINING IN THE 30 PERCENT
RANGE...WILL CANCEL/EXPIRE RED FLAG WARNING FOR OUR WESTERN
COUNTIES.

ATTENTION THEN TURNS TOWARD SUNDAY/SUNDAY EVENING TIME FRAME.
MODELS ARE STILL IN AGREEMENT WITH NEXT STRONG WAVE TO DROP DOWN
IN NW FLOW DURING THE DAY SUNDAY. ALTHO THE GFS/NAM/EC AGREE ON 5H
WAVE POSITION BY 00Z MONDAY...THEY DIFFER IN SFC LOW LOCATION. THE
GFS/EC ARE QUICKER AND NOT AS DEEP COMPARED TO THE NAM. HAVE OPTED
TO STICK TO THE GFS/EC SOLN AS THE RUN-RUN CONSISTENCY HAS BEEN
BETTER. THE GFS BY 00Z MONDAY ALSO SHOWS A NARROW RIBBON OF 4G/KG
MOISTURE IN THE 85H-7H LAYER...AND THERE IS A CORRESPONDING AREA
OF 85H-7H OMEGA TO GO ALONG WITH THE AXIS OF BEST 85H-7H
FRONTOGENESIS. HOWEVER...PWAT VALUES BARELY GET OVER 1/2 INCH FOR
THAT TIME FRAME...AND QUICKLY MOVE OUT. STILL LOOKING AT
VIRGA/SPRINKLES/FLURRIES AT THAT TIME...BUT STILL NOT WORTH
MENTIONING IN THE ZONES ATTM. BY 00Z MONDAY BOTH GFS AND NAM SHOW
6 HOURLY PRESSURE RISES ON THE ORDER OF 11MB...AND WINDS FROM THE
SFC TO 500MB ARE WELL LINKED FROM THE NW. 7H WINDS ARE 50+ KTS
WITH 85H WINDS 40 TO 50 KTS AND 925MB WINDS 30 TO 40 KTS. COMBINED
WITH STRONG SUBSIDENCE BEHIND EXITING FRONT...SHOULD HAVE NO
PROBLEM MIXING THESE WINDS DOWN TO THE SFC. WILL ISSUE A HIGH WIND
WATCH FOR THE ENTIRE CWA SUNDAY EVENING/NIGHT FOR THIS. THINK THAT
HIGH WIND WARNING WINDS MAY BE IFFY...BUT HIGH END ADVISORY WINDS
ARE NEARLY A SURE BET.

WITH STRONG CAA TAKING PLACE ON MONDAY...HAVE GONE WITH AN EARLY
HIGH ON MONDAY...AROUND 15Z...WITH TEMPS STEADY OR SLOWLY FALLING
THE REST OF THE DAY. WENT WITH THE WARMER MET TEMPS FOR LOWS
SUNDAY NIGHT TO PROVIDE A SMALLER DIURNAL RANGE TO OVERCOME ON
MONDAY. PLUS WITH SUCH STRONG MIXING GOING ON SUNDAY NIGHT...THINK
THAT SLIGHTLY WARMER TEMPS ARE A GOOD POSSIBILITY.

.LONG TERM...TUESDAY THROUGH SATURDAY
MODELS AND ENSEMBLES CONTINUE TO AGREE WELL AND BASICALLY SHOW
NORTHWEST FLOW REMAINING THROUGHOUT THE EXTENDED TIME PERIOD WITH
SOME DISAGREEMENT WITH TIMING AND STRENGTH OF SHORT WAVES. AT ANY
RATE...NONE OF THESE SHORT WAVES LOOK TO BE SIGNIFICANT IN
PRODUCING ANY MORE THAN SOME CLOUD COVER. LEFT THE ENTIRE PERIOD
DRY FOR NOW. TEMPERATURES LOOK TO BE FAIRLY CLOSE TO NORMAL FOR
THIS TIME OF YEAR WITH HIGHS MOSTLY IN THE 40S AND LOWS IN THE 20S.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH SUNDAY AFTERNOON WITH ONLY SCT-BKN
MID/HIGH CLOUDS EXPECTED BY 12Z AND INTO THE AFTERNOON. BREEZY
WINDS WILL DEVELOP BY 18Z ACROSS MUCH OF THE AREA...FROM THE
WEST/SOUTHWEST. STRONGER WINDS WILL ARRIVE AFTER 03Z MONDAY AS A
STRONG COLD FRONT SWEEPS ACROSS THE AREA. TAF SITES COULD SEE
SUSTAINED WINDS NEAR 30 MPH WITH GUSTS CLOSE TO 50 MPH.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
     BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
     ROBERTS-SPINK.

MN...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     BIG STONE-TRAVERSE.

&&

UPDATE...TMT
SHORT TERM...HINTZ
LONG TERM...MOHR
AVIATION...TMT
Hazardous weather outlook, Nov 3, 5:30 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
530 PM CDT SAT NOV 3 2007

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041100-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
530 PM CDT SAT NOV 3 2007 /430 PM MDT SAT NOV 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE EXPECTED ACROSS THE AREA BEGINNING SUNDAY
AFTERNOON AND LASTING THROUGH SUNDAY NIGHT AS A STRONG COLD FRONT
MOVES THROUGH THE REGION. SUSTAINED WINDS OVER 30 MPH ARE POSSIBLE
WITH GUSTS NEAR 50 MPH. RIGHT NOW IT APPEARS THE STRONGEST WINDS
WILL OCCUR SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.